Alert archive / Mississippi / River Flood Warnings in 2020

River Flood Warning 86, NWS Memphis, TN

March 24, 2020Tate County, Tunica County, Mississippi

NWS Memphis, TN issued this river flood warning at Mar 24, 2020, 12:27 PM CDT for Tate County, Tunica County, Mississippi. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2020, 12:27 PM CDT (17:27 UTC)
Expired
Mar 26, 2020, 11:15 AM CDT
In force
47 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Tate County, MS, Tunica County, MS

The radar

The Memphis radar (KNQA), 81 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coldwater River near Sarah (SARM6).

Action stage
17 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07279700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 24, 10:48 AM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Mar 24, 10:48 AM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1048 AM CDT Tue Mar 24 2020

.UPDATE...Morning/Mesoanalysis update.

&&

.DISCUSSION...

Over the past 30 minutes or so storms are showing signs of rapid
development over East Arkansas oriented along a North to South
line as well as farther East from The Missouri Bootheel along the
Kentucky State line. There is modest d-CAPE over East Arkansas as
well as 30-40kt 3km shear effect bulk shear in excess of 50kt
should result in healthy rotating updrafts. Surface based CAPE is
nil, so storms should initially be elevated, but as the cold pool
develops, storms should become surface based resulting in an
increased chance of Damaging wind and possibly tornadoes. For the
remainder of the day, warming temperatures will result in a
better thermodynamic atmosphere for Strong to severe thunderstorms
area wide. Damaging wind, large hail will be the main threat, but
tornadoes are also possible.

30

&&

.PREV DISCUSSION... /issued 654 AM CDT Tue Mar 24 2020/

Skies have become cloudy across much of the Mid-South early this
morning with temperatures ranging from the upper 40s to the lower
60s. A few showers and isolated thunderstorms are currently moving
across southern sections of the Mid-South. This activity is north
of a warm front which currently extends across central Alabama and
into extreme north Louisiana.

The warm front will continue to move north today with more showers
and thunderstorms developing later this morning. Some of these
thunderstorms that develop north of the warm front could have
large hail with them. Low pressure is expected to move along this
warm front reaching western Arkansas by this afternoon and then
moving out of west Tennessee by this evening. As this low passes
through the region, there will be an increased risk of damaging
winds as well as large hail. A few tornadoes are also possible as
well as locally heavy rainfall. Temperatures will be a little
warmer than Monday with highs ranging from the upper 50s to the
mid 70s.

As the low moves east of the region tonight, all of the showers
and thunderstorms will shift east with most of the activity out of
the Mid-South before midnight. Temperatures will be cooler tonight
with lows Wednesday morning in the mid 40s to mid 50s.

High pressure will begin to build into the region by Wednesday
bringing a period of dry weather for Wednesday and Thursday.
Temperatures will be close to normal levels on Wednesday with
highs in the mid 60s to lower 70s. Thursday will some 10 to 15
degrees warmer with highs in the upper 70s to mid 80s.

Rain returns to the Mid-South on Friday as a cold front approaches
the region from the north. Showers and thunderstorms will continue
to spread across the region on Friday night and Saturday. As the
cold front moves east of the Mid-South Saturday night, thunderstorms
will be ending from west to east.

High pressure will build back into the region by Sunday bringing
another round of dry weather and near normal temperatures for
Sunday and Monday.

ARS

&&

.AVIATION...

A warm front will continue to lift north with widespread SHRAs
and embedded TSRAs for the next couple of hours. Widespread IFR
conds will continue to develop across the region this AM. The
warm front will stall about along I-40. Expect mostly IFR conds to
linger during the day along and north of the front...KMKL/KJBR.
Locations south of the front should see some improvement to MVFR
at KMEM and VFR at KTUP. Later this afternoon expect TSRAs to
redevelop ahead of an approaching cold front. Low clouds and IFR
conds will spread back over the area behind the cold front
tonight.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Mar 24, 3:30 AM CDT, 8 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
330 AM CDT Tue Mar 24 2020

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-251030-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
330 AM CDT Tue Mar 24 2020

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Severe thunderstorms are possible across much of the Mid-South
today. The main threats will be large hail and damaging winds. A
few tornadoes are also possible as well as locally heavy
rainfall. The most likely time for severe weather is this
afternoon and early this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and early this
evening.

In the hours before

Special weather statement, Mar 24, 11:29 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Memphis TN
1129 AM CDT Tue Mar 24 2020

ARZ009-018-MOZ113-115-TNZ001-002-019-241715-
Greene AR-Clay AR-Pemiscot MO-Dunklin MO-Lake TN-Obion TN-Dyer TN-
1129 AM CDT Tue Mar 24 2020

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1215 PM CDT
FOR...

Eastern Greene County in eastern Arkansas...
Southeastern Clay County in eastern Arkansas...
Pemiscot County in southeastern Missouri...
Dunklin County in southeastern Missouri...
Lake County in western Tennessee...
Western Obion County in western Tennessee...
Northwestern Dyer County in western Tennessee...

At 1126 AM CDT...a strong thunderstorm producing pea size hail or
larger was located near Senath, moving northeast at 50 mph.

Dangerous cloud to ground lightning is also possible with this
thunderstorm.

People in eastern Greene...southeastern Clay...Pemiscot...Dunklin...
Lake...western Obion and northwestern Dyer Counties should monitor
this storm closely.

LAT...LON 3600 8933 3603 9053 3634 9046 3643 8996
      3639 8997 3639 8975 3643 8973 3640 8967
      3641 8960 3634 8954 3637 8951 3643 8955
      3646 8952 3647 8949 3646 8947 3649 8932
TIME...MOT...LOC 1626Z 259DEG 50KT 3619 9013

SGW
Local storm report, Mar 24, 11:44 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1144 AM CDT TUE MAR 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 AM     HAIL             3 NE SENATH             36.16N  90.12W
03/24/2020  E0.88 INCH       DUNKLIN            MO   BROADCAST MEDIA

            NICKEL SIZE HAIL REPORTED BETWEEN SENATH AND KENNETT
            MISSOURI.

&&

AC3
Special weather statement, Mar 24, 12:13 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Memphis TN
1213 PM CDT Tue Mar 24 2020

ARZ028-MOZ113-115-TNZ001-002-019-020-048-241800-
Mississippi AR-Pemiscot MO-Dunklin MO-Lake TN-Lauderdale TN-Obion TN-
Dyer TN-Gibson TN-
1213 PM CDT Tue Mar 24 2020

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 PM CDT
FOR...

Northeastern Mississippi County in eastern Arkansas...
Southern Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...
Southeastern Lake County in western Tennessee...
North central Lauderdale County in western Tennessee...
Western Obion County in western Tennessee...
Dyer County in western Tennessee...
Northwestern Gibson County in western Tennessee...

At 1212 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Blytheville, moving
east at 55 mph.

Dangerous cloud to ground lightning is also possible with this
thunderstorm.

People in northeastern Mississippi...southern Pemiscot...southeastern
Dunklin...southeastern Lake...north central Lauderdale...western
Obion...Dyer and northwestern Gibson Counties should monitor this
storm closely.

LAT...LON 3644 8911 3599 8895 3597 8914 3598 8917
      3600 8919 3596 8921 3585 9000 3603 9005
TIME...MOT...LOC 1712Z 258DEG 48KT 3597 8988

SGW

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 5:53 AM CDTSpecial Weather StatementMEGPrentiss52 min
Mar 24, 6:43 AM CDTAreal Flood AdvisoryMEGLee, Prentiss, Union3 hr
Mar 24, 7:22 AM CDTAreal Flood AdvisoryMEGPrentiss, Tishomingo3 hr
Mar 24, 12:36 PM CDTRiver Flood WarningMEGLafayette, Marshall, Union8 hr
Mar 24, 5:15 PM CDTSevere Thunderstorm WarningMEGPrentiss, Tishomingo29 min
Mar 24, 5:22 PM CDTTornado WarningMEGPrentiss, Tishomingo23 min
Mar 24, 5:51 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo39 min
Mar 24, 5:56 PM CDTSevere Thunderstorm WarningMEGPrentiss, Tishomingo34 min
Mar 24, 6:28 PM CDTSevere Thunderstorm WarningMEGItawamba17 min
Mar 24, 6:41 PM CDTAreal Flood AdvisoryMEGPrentiss, Tishomingo3 hr
Mar 24, 11:29 AM CDTSpecial Weather StatementMEGDyer, Lake46 min
Mar 24, 12:13 PM CDTSpecial Weather StatementMEGDyer, Obion47 min
Mar 24, 12:43 PM CDTSpecial Weather StatementMEGDyer, Gibson, Weakley32 min
Mar 24, 1:53 PM CDTRiver Flood WarningMEGDyer, Gibson, Obion68 hr
Mar 24, 1:57 PM CDTRiver Flood WarningMEGMadison7 hr
Mar 24, 2:08 PM CDTRiver Flood WarningMEGDecatur, Perry11 days
Mar 24, 2:08 PM CDTRiver Flood WarningMEGBenton, Henry, Houston, Humphreys, Stewart12 days
Mar 24, 3:18 AM CDTSpecial Weather StatementMEGLee42 min
Mar 24, 9:40 AM CDTRiver Flood WarningMEGClay, Greene9 days
Mar 24, 10:34 AM CDTSevere Thunderstorm WarningMEGClay, Greene26 min
Mar 24, 10:59 AM CDTSevere Thunderstorm WarningMEGClay, Greene31 min

Nearby

River Flood Warnings in Mississippi, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.